2015, 14(6): 2363-2376. doi: 10.3934/cpaa.2015.14.2363

Harnack inequality for degenerate elliptic equations and sum operators

1. 

Dipartimento di Matematica e Informatica, Università degli Studi di Catania, Italy

Received  January 2015 Revised  July 2015 Published  September 2015

We define Stummel-Kato type classes in a quasimetric homogeneous setting using sum operators introduced in [13] by Franchi, Perez and Wheeden. Then we prove a Harnack inequality for positive solutions of some linear subelliptic equations.
Citation: Giuseppe Di Fazio, Maria Stella Fanciullo, Pietro Zamboni. Harnack inequality for degenerate elliptic equations and sum operators. Communications on Pure & Applied Analysis, 2015, 14 (6) : 2363-2376. doi: 10.3934/cpaa.2015.14.2363
References:
[1]

S. M. Buckley, Inequalities of John-Nirenberg type in doubling spaces,, \emph{J. Anal. Math.}, 79 (1999), 215. doi: 10.1007/BF02788242.

[2]

F. Chiarenza and M. Frasca, A remark on a paper by C. Fefferman,, \emph{Proc. Amer. Math. Soc.}, 108 (1990), 407. doi: 10.2307/2048289.

[3]

G. Di Fazio, M. S. Fanciullo and P. Zamboni, Harnack inequality for a class of strongly degenerate elliptic operators formed by Hörmander vector fields,, \emph{Manuscripta Math.}, 135 (2011), 361. doi: 10.1007/s00229-010-0420-y.

[4]

G. Di Fazio, M. S. Fanciullo and P. Zamboni, Regularity for a class of strongly degenerate quasilinear operators,, \emph{J. Differential Equations}, 255 (2013), 3920. doi: 10.1016/j.jde.2013.07.062.

[5]

G. Di Fazio, M. S. Fanciullo and P. Zamboni, Sum Operators and Fefferman - Phong Inequalities,, Geometric Methods in PDE's, (2015).

[6]

G. Di Fazio and P. Zamboni, A Fefferman-Poincaré type inequality for Carnot-Carathéodory vector fields,, \emph{Proc. Amer. Math. Soc.}, 130 (2002), 2655. doi: 10.1090/S0002-9939-02-06394-3.

[7]

G. Di Fazio and P. Zamboni, Hölder continuity for quasilinear subelliptic equations in Carnot Carathéodory spaces,, \emph{Math. Nachr.}, 272 (2004), 3. doi: 10.1002/mana.200310185.

[8]

G. Di Fazio and P. Zamboni, Regularity for quasilinear degenerate elliptic equations,, \emph{Math. Z.}, 253 (2006), 787. doi: 10.1007/s00209-006-0933-y.

[9]

G. Di Fazio and P. Zamboni, Local regularity of solutions to quasilinear subelliptic equations in Carnot Caratheodory spaces,, \emph{Boll. Unione Mat. Ital. Sez. B Artic. Ric. Mat. (8)}, 9 (2006), 485.

[10]

B. Franchi, G. Lu and R. L. Wheeden, Representation formulas and weighted Poincaré type inequalities for Hörmander vector fields,, \emph{Ann. inst. Fourier tome}, 45 (1995), 577.

[11]

B. Franchi, G. Lu and R. L. Wheeden, A relationship between Poincaré-type inequalities and representation formulas in spaces of homogeneous type,, \emph{Int. Math. Res. Not.}, (1996), 1. doi: 10.1155/S1073792896000013.

[12]

B. Franchi, C. Perez and R. L. Wheeden, Self-improving properties of John-Nirenberg and Poincaré inequalities on spaces of homogeneous type,, \emph{J. of functional Analysis}, 153 (1998), 108. doi: 10.1006/jfan.1997.3175.

[13]

B. Franchi, C. Perez and R. L. Wheeden, A sum operator with applications to self-improving properties of Poincaré inequalities in metric spaces,, \emph{The Journal of Fourier Analysis and Applications}, 9 (2003), 511. doi: 10.1007/s00041-003-0025-x.

[14]

B. Franchi, R. Serapioni and F. Serra Cassano, Approximation and imbedding theorems for weighted Sobolev spaces associated with Lipschitz continuous vector fields,, \emph{Boll. Un. Mat. Ital. B (7)}, 11 (1997), 83.

[15]

C. E. Gutierrez, Harnack's inequality for degenerate Schrödinger operators,, \emph{Trans. AMS}, 312 (1989), 403. doi: 10.2307/2001222.

[16]

P. Hajlasz and P. Koskela, Sobolev met Poincaré,, Mem. Amer. Math. Soc., 688 (2000). doi: 10.1090/memo/0688.

[17]

J. Heinonen and P. Koskela, Quasiconformal maps on metric spaces with controlled geometry,, \emph{Acta Math.}, 181 (1998), 1. doi: 10.1007/BF02392747.

[18]

D. Jerison, The Poincaré inequality for vector fields satisfying Hörmander's condition,, \emph{Duke Math. J.}, 53 (1986), 503. doi: 10.1215/S0012-7094-86-05329-9.

[19]

G. Lu, Weighted Poincaré and Sobolev inequalities for vector fields satisfying Hörmander's condition and applications,, \emph{Rev. Mat. Iberoamericana}, 8 (1992), 367. doi: 10.4171/RMI/129.

[20]

G. Lu, The sharp Poincaré inequality for free vector fields: an endpoint result,, \emph{Rev. Mat. Iberoamericana}, 10 (1994), 453. doi: 10.4171/RMI/158.

[21]

G. Lu, A Fefferman-Phong type inequality for degenerate vector fields and applications,, \emph{Panamer. Math. J.}, 6 (1996), 37.

[22]

G. Lu and R. L. Wheeden, An optimal representation formula for Carnot- Carathéodory vector fields,, \emph{Bull. London Math. Soc.}, 30 (1998), 578. doi: 10.1112/S0024609398004895.

[23]

M. A. Ragusa and P. Zamboni, Local regularity of solutions to quasilinear elliptic equations with general structure,, \emph{Commun. Appl. Anal.}, 3 (1999), 131.

[24]

J. Serrin, Local behavior of solutions of quasilinear equations,, \emph{Acta Math.}, 111 (1964), 247.

[25]

P. Zamboni, Some function spaces and elliptic partial differential equations,, \emph{Le Matematiche (Catania)}, 42 (1987), 171.

[26]

P. Zamboni, The Harnack inequality for quasilinear elliptic equations under minimal assumptions,, \emph{Manuscripta Math.}, 102 (2000), 311. doi: 10.1007/s002290050002.

[27]

P. Zamboni, Unique continuation for non-negative solutions of quasilinear elliptic equations,, \emph{Bull. Austral. Math. Soc.}, 64 (2001), 149. doi: 10.1017/S0004972700019766.

[28]

P. Zamboni, Hölder continuity for solutions of linear degenerate elliptic equations under minimal assumptions,, \emph{J. Differential Equations}, 182 (2002), 121. doi: 10.1006/jdeq.2001.4094.

show all references

References:
[1]

S. M. Buckley, Inequalities of John-Nirenberg type in doubling spaces,, \emph{J. Anal. Math.}, 79 (1999), 215. doi: 10.1007/BF02788242.

[2]

F. Chiarenza and M. Frasca, A remark on a paper by C. Fefferman,, \emph{Proc. Amer. Math. Soc.}, 108 (1990), 407. doi: 10.2307/2048289.

[3]

G. Di Fazio, M. S. Fanciullo and P. Zamboni, Harnack inequality for a class of strongly degenerate elliptic operators formed by Hörmander vector fields,, \emph{Manuscripta Math.}, 135 (2011), 361. doi: 10.1007/s00229-010-0420-y.

[4]

G. Di Fazio, M. S. Fanciullo and P. Zamboni, Regularity for a class of strongly degenerate quasilinear operators,, \emph{J. Differential Equations}, 255 (2013), 3920. doi: 10.1016/j.jde.2013.07.062.

[5]

G. Di Fazio, M. S. Fanciullo and P. Zamboni, Sum Operators and Fefferman - Phong Inequalities,, Geometric Methods in PDE's, (2015).

[6]

G. Di Fazio and P. Zamboni, A Fefferman-Poincaré type inequality for Carnot-Carathéodory vector fields,, \emph{Proc. Amer. Math. Soc.}, 130 (2002), 2655. doi: 10.1090/S0002-9939-02-06394-3.

[7]

G. Di Fazio and P. Zamboni, Hölder continuity for quasilinear subelliptic equations in Carnot Carathéodory spaces,, \emph{Math. Nachr.}, 272 (2004), 3. doi: 10.1002/mana.200310185.

[8]

G. Di Fazio and P. Zamboni, Regularity for quasilinear degenerate elliptic equations,, \emph{Math. Z.}, 253 (2006), 787. doi: 10.1007/s00209-006-0933-y.

[9]

G. Di Fazio and P. Zamboni, Local regularity of solutions to quasilinear subelliptic equations in Carnot Caratheodory spaces,, \emph{Boll. Unione Mat. Ital. Sez. B Artic. Ric. Mat. (8)}, 9 (2006), 485.

[10]

B. Franchi, G. Lu and R. L. Wheeden, Representation formulas and weighted Poincaré type inequalities for Hörmander vector fields,, \emph{Ann. inst. Fourier tome}, 45 (1995), 577.

[11]

B. Franchi, G. Lu and R. L. Wheeden, A relationship between Poincaré-type inequalities and representation formulas in spaces of homogeneous type,, \emph{Int. Math. Res. Not.}, (1996), 1. doi: 10.1155/S1073792896000013.

[12]

B. Franchi, C. Perez and R. L. Wheeden, Self-improving properties of John-Nirenberg and Poincaré inequalities on spaces of homogeneous type,, \emph{J. of functional Analysis}, 153 (1998), 108. doi: 10.1006/jfan.1997.3175.

[13]

B. Franchi, C. Perez and R. L. Wheeden, A sum operator with applications to self-improving properties of Poincaré inequalities in metric spaces,, \emph{The Journal of Fourier Analysis and Applications}, 9 (2003), 511. doi: 10.1007/s00041-003-0025-x.

[14]

B. Franchi, R. Serapioni and F. Serra Cassano, Approximation and imbedding theorems for weighted Sobolev spaces associated with Lipschitz continuous vector fields,, \emph{Boll. Un. Mat. Ital. B (7)}, 11 (1997), 83.

[15]

C. E. Gutierrez, Harnack's inequality for degenerate Schrödinger operators,, \emph{Trans. AMS}, 312 (1989), 403. doi: 10.2307/2001222.

[16]

P. Hajlasz and P. Koskela, Sobolev met Poincaré,, Mem. Amer. Math. Soc., 688 (2000). doi: 10.1090/memo/0688.

[17]

J. Heinonen and P. Koskela, Quasiconformal maps on metric spaces with controlled geometry,, \emph{Acta Math.}, 181 (1998), 1. doi: 10.1007/BF02392747.

[18]

D. Jerison, The Poincaré inequality for vector fields satisfying Hörmander's condition,, \emph{Duke Math. J.}, 53 (1986), 503. doi: 10.1215/S0012-7094-86-05329-9.

[19]

G. Lu, Weighted Poincaré and Sobolev inequalities for vector fields satisfying Hörmander's condition and applications,, \emph{Rev. Mat. Iberoamericana}, 8 (1992), 367. doi: 10.4171/RMI/129.

[20]

G. Lu, The sharp Poincaré inequality for free vector fields: an endpoint result,, \emph{Rev. Mat. Iberoamericana}, 10 (1994), 453. doi: 10.4171/RMI/158.

[21]

G. Lu, A Fefferman-Phong type inequality for degenerate vector fields and applications,, \emph{Panamer. Math. J.}, 6 (1996), 37.

[22]

G. Lu and R. L. Wheeden, An optimal representation formula for Carnot- Carathéodory vector fields,, \emph{Bull. London Math. Soc.}, 30 (1998), 578. doi: 10.1112/S0024609398004895.

[23]

M. A. Ragusa and P. Zamboni, Local regularity of solutions to quasilinear elliptic equations with general structure,, \emph{Commun. Appl. Anal.}, 3 (1999), 131.

[24]

J. Serrin, Local behavior of solutions of quasilinear equations,, \emph{Acta Math.}, 111 (1964), 247.

[25]

P. Zamboni, Some function spaces and elliptic partial differential equations,, \emph{Le Matematiche (Catania)}, 42 (1987), 171.

[26]

P. Zamboni, The Harnack inequality for quasilinear elliptic equations under minimal assumptions,, \emph{Manuscripta Math.}, 102 (2000), 311. doi: 10.1007/s002290050002.

[27]

P. Zamboni, Unique continuation for non-negative solutions of quasilinear elliptic equations,, \emph{Bull. Austral. Math. Soc.}, 64 (2001), 149. doi: 10.1017/S0004972700019766.

[28]

P. Zamboni, Hölder continuity for solutions of linear degenerate elliptic equations under minimal assumptions,, \emph{J. Differential Equations}, 182 (2002), 121. doi: 10.1006/jdeq.2001.4094.

[1]

Fabio Paronetto. A Harnack type inequality and a maximum principle for an elliptic-parabolic and forward-backward parabolic De Giorgi class. Discrete & Continuous Dynamical Systems - S, 2017, 10 (4) : 853-866. doi: 10.3934/dcdss.2017043

[2]

Daniela De Silva, Ovidiu Savin. A note on higher regularity boundary Harnack inequality. Discrete & Continuous Dynamical Systems - A, 2015, 35 (12) : 6155-6163. doi: 10.3934/dcds.2015.35.6155

[3]

Pablo Raúl Stinga, Chao Zhang. Harnack's inequality for fractional nonlocal equations. Discrete & Continuous Dynamical Systems - A, 2013, 33 (7) : 3153-3170. doi: 10.3934/dcds.2013.33.3153

[4]

Carlo Morosi, Livio Pizzocchero. On the constants in a Kato inequality for the Euler and Navier-Stokes equations. Communications on Pure & Applied Analysis, 2012, 11 (2) : 557-586. doi: 10.3934/cpaa.2012.11.557

[5]

Jinggang Tan, Jingang Xiong. A Harnack inequality for fractional Laplace equations with lower order terms. Discrete & Continuous Dynamical Systems - A, 2011, 31 (3) : 975-983. doi: 10.3934/dcds.2011.31.975

[6]

Shu-Yu Hsu. Some results for the Perelman LYH-type inequality. Discrete & Continuous Dynamical Systems - A, 2014, 34 (9) : 3535-3554. doi: 10.3934/dcds.2014.34.3535

[7]

Wen Wang, Dapeng Xie, Hui Zhou. Local Aronson-Bénilan gradient estimates and Harnack inequality for the porous medium equation along Ricci flow. Communications on Pure & Applied Analysis, 2018, 17 (5) : 1957-1974. doi: 10.3934/cpaa.2018093

[8]

Piotr Pokora. The orbifold Langer-Miyaoka-Yau Inequality and Hirzebruch-type inequalities. Electronic Research Announcements, 2017, 24: 21-27. doi: 10.3934/era.2017.24.003

[9]

Jun Zhou, Jun Shen, Weinian Zhang. A powered Gronwall-type inequality and applications to stochastic differential equations. Discrete & Continuous Dynamical Systems - A, 2016, 36 (12) : 7207-7234. doi: 10.3934/dcds.2016114

[10]

Leszek Gasiński. Optimal control problem of Bolza-type for evolution hemivariational inequality. Conference Publications, 2003, 2003 (Special) : 320-326. doi: 10.3934/proc.2003.2003.320

[11]

Bum Ja Jin, Kyungkeun Kang. Caccioppoli type inequality for non-Newtonian Stokes system and a local energy inequality of non-Newtonian Navier-Stokes equations without pressure. Discrete & Continuous Dynamical Systems - A, 2017, 37 (9) : 4815-4834. doi: 10.3934/dcds.2017207

[12]

Jorge A. Becerril, Javier F. Rosenblueth. Necessity for isoperimetric inequality constraints. Discrete & Continuous Dynamical Systems - A, 2017, 37 (3) : 1129-1158. doi: 10.3934/dcds.2017047

[13]

Gisella Croce, Bernard Dacorogna. On a generalized Wirtinger inequality. Discrete & Continuous Dynamical Systems - A, 2003, 9 (5) : 1329-1341. doi: 10.3934/dcds.2003.9.1329

[14]

Tomasz Cieślak. Trudinger-Moser type inequality for radially symmetric functions in a ring and applications to Keller-Segel in a ring. Discrete & Continuous Dynamical Systems - B, 2013, 18 (10) : 2505-2512. doi: 10.3934/dcdsb.2013.18.2505

[15]

Vincenzo Ferone, Carlo Nitsch, Cristina Trombetti. On a conjectured reverse Faber-Krahn inequality for a Steklov--type Laplacian eigenvalue. Communications on Pure & Applied Analysis, 2015, 14 (1) : 63-82. doi: 10.3934/cpaa.2015.14.63

[16]

Anouar Bahrouni. Trudinger-Moser type inequality and existence of solution for perturbed non-local elliptic operators with exponential nonlinearity. Communications on Pure & Applied Analysis, 2017, 16 (1) : 243-252. doi: 10.3934/cpaa.2017011

[17]

YanYan Li, Tonia Ricciardi. A sharp Sobolev inequality on Riemannian manifolds. Communications on Pure & Applied Analysis, 2003, 2 (1) : 1-31. doi: 10.3934/cpaa.2003.2.1

[18]

Felipe Riquelme. Ruelle's inequality in negative curvature. Discrete & Continuous Dynamical Systems - A, 2018, 38 (6) : 2809-2825. doi: 10.3934/dcds.2018119

[19]

Hubert L. Bray, Marcus A. Khuri. A Jang equation approach to the Penrose inequality. Discrete & Continuous Dynamical Systems - A, 2010, 27 (2) : 741-766. doi: 10.3934/dcds.2010.27.741

[20]

S. S. Dragomir, C. E. M. Pearce. Jensen's inequality for quasiconvex functions. Numerical Algebra, Control & Optimization, 2012, 2 (2) : 279-291. doi: 10.3934/naco.2012.2.279

2017 Impact Factor: 0.884

Metrics

  • PDF downloads (3)
  • HTML views (0)
  • Cited by (1)

[Back to Top]